EconPapers    
Economics at your fingertips  
 

A foundation for the solution of consumption-saving behavior with a borrowing constraint and unbounded marginal utility

Eugenio Bobenrieth, Juan R.A. Bobenrieth H. and Brian Wright ()

Journal of Economic Dynamics and Control, 2008, vol. 32, issue 3, 695-708

Abstract: Models of precautionary saving or storage include cases where the marginal value of accumulated balances is unbounded, with an invariant distribution with infinite mean. Based on a uniform continuity argument, we show that a model of saving with bounded marginal value can be used to approximate the unbounded marginal value function, and the quantiles of its invariant distribution, arbitrarily accurately. These results offer a foundation for a strategy for numerical solution of marginal values in cases where they are unbounded, and for derivation of the quantiles of their invariant distributions.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165-1889(07)00089-9
Full text for ScienceDirect subscribers only

Related works:
Working Paper: A Foundation for the Solution of Consumption-Saving Behavior with Borrowing Constraint and Unbounded Marginal Utility (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:dyncon:v:32:y:2008:i:3:p:695-708

Access Statistics for this article

Journal of Economic Dynamics and Control is currently edited by J. Bullard, C. Chiarella, H. Dawid, C. H. Hommes, P. Klein and C. Otrok

More articles in Journal of Economic Dynamics and Control from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:dyncon:v:32:y:2008:i:3:p:695-708